[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: unexpected highs/rapid drops

Cliff said,
>The sudden drop was caused by possibly stacking insulin.  If you had taken a 
bolus within two hours of correcting for the high, then correcting.  You 
already had insulin on board that hadn't been used.  Along with high bolus 
combining the new insulin with the insulin on board can have an accumulative 

Your theory is correct.  Also, it isn't recommended for BG to fall faster 
than 50 to 75 points per hour. This avoids the trigger for an adrenaline 
response that would bring the BG back up, creating more insulin resistance. 
Rapid drops of BG in the clinical setting of DKA can be dangerous.  Most all 
protocols for managing DKA with insulin and fluids warn against rapid drops 
that could also lead to fluid shifts in the brain, a potentially harmful 

It is useful for self management to also consider the possibility of 
dehydration as a factor in unexplained high BGs. (Just another of the 
multiple variables in BG control.)

for HELP or to subscribe/unsubscribe, contact: